Do birth control pills cause breast tenderness and scanty periods?
User rating for this question
Hello, I started taking birth control 3 months ago. I am currently in to the second week on my third pack. The first two months I had no symptoms. And so far into the 3rd month my breasts have been sore and have gotten bigger. I took a pregnancy test 30 days after having sex and it was negative. I also have gotten my period, although it was shorter and lighter than normal. It is normal for symtoms to START in the third month of taking birth controls pills? And are the breast soreness and growth normal symptoms?
Posted Sun, 23 Feb 2014 in Women's Health
Answered by Dr. Aarti Abraham 10 minutes later
Brief Answer: YES, SYMPTOMS MIGHT OCCUR WELL INTO THE 3RD MONTH. Detailed Answer: Hello Thanks for writing to us with your health concern. A shorter and lighter period than normal is more often, than not, the norm while on birth control pills. ALso, yes, it is common to develop symptoms into the second or third month of pill use. Breast soreness in particular is quite common. Actual increase in breast size is not that common, but you might perceive it is that way, due to water retention which occurs while on birth control. Do not worry as long as your pregnancy test is negative, you are taking the pills on time, and there are no major intolerable side effects. All the best. Please feel free to revert.